MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST

BECTON DICKINSON CARIBE LTD. BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST
Catalog Number 446252
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the bd affirm¿ vpiii microbial identification test, an unspecified number of patient samples were either candida sp.Or gardnerella false positive.Customer may perform a wet prep to confirm presence of yeast, and may send specimens for pap smears or "next gen" testing.Customer did not know if confirmatory testing was done for all questionable results.No patient impact was reported.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: b5: describe event: "false positive" corrected to "false negative".Investigation summary: bd quality initiated an investigation on customer claim of false negative results on affirm catalog # 446252, batch # 3346388.Batch history review was performed on the finished product and its components with satisfactory results.In process and qc testing were within specifications.Visual inspection was performed on retention samples with satisfactory results.Functional and specificity testing was also performed on retention samples with satisfactory results.This complaint was unable to be confirmed for affirm false negative results.Bd was unable to identify a root cause for indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that during use of the bd affirm¿ vpiii microbial identification test, an unspecified number of patient samples were either candida sp.Or gardnerella false negative.Customer may perform a wet prep to confirm presence of yeast, and may send specimens for pap smears or "next gen" testing.Customer did not know if confirmatory testing was done for all questionable results.No patient impact was reported.

Brand Name
BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST
Common Device Name
DNA PROBE, YEAST
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19269135
Report Number2647876-2024-00069
Device Sequence Number15292509
Product Code MLA
UDI-Device Identifier00382904462529
UDI-Public(01)00382904462529
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K931374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/15/2024
Device Catalogue Number446252
Device Lot Number3346388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown